View Full Version : Question about Plaquenil?????
10-07-2005, 05:42 AM
Hi guys. I finally got my treatment started. The plaquenil is what I am taking and I have a question. Did any of you have some strange things when you first started it? I ask because I feel more fuzzy headed than normal, and my eye was twitching fast and furious this morning on the drive to work. Ever tried driving with your eye doing that? Not fun. LOL I just took my second dose this morning (first one last night) and I'm taking 400 mg a day. So just wondering if you guys that have been on Plaquenil had anything weird when you first started it. I read all the side effects and didn't see anything about the eye twitching. Course it may just be coincidence too cause it's been a rough week symptom wise. TIA!
10-07-2005, 07:59 AM
I, too, suffer from frequent eye twitching. However, I am not taking plaquenil. I think my twitching is a result of myokymia; Common eyelid twitch typically brought on by stress and/or fatigue. A twitching muscle in the eyelid is extremely common. In the vast majority of cases, it is a completely benign condition that is self- limiting and disappears within a few weeks at most. The twitching often goes away as mysteriously as it comes. However, sometimes it can be abnormally persistent and extremely rarely it may be associated with more serious nervous conditions such as multiple sclerosis, although I would emphasize this is highly unusual.
Like you, I could find nothing attributing the twitching with the use of plaquenil. The likelihood of developing Plaquenil eye problems depends upon the dose and duration of treatment. Eye problems are more common when very large doses are ingested and usually take months or years to occur. Symptoms of Plaquenil eye side-effects include: blurred vision, sensitivity of the eyes to sun light, decreased night or color vision, decreased ability to see objects at the edge of vision, black spots in the vision or light flashes or streaks.
If your eye twitching persist for longer than a couple of weeks, you might want to discuss it with your doctor. I know it is aggravating (I am going through it right now), but it is usually not harmful!
Best Of Luck
10-08-2005, 07:27 AM
I am on plaquenil too, for about 2 years now. I had eye twitching before I went on it and after, so I don't think it has to do with the medication. It probably has to do with muscle strain or just plain tired muscles. I get twitches and pricking feelings in my fingers and toes too.
I have had no side effects from the plaquenil. I am on 200 mg a day because of my weight, any higher dose could give me side effects. It is helping with my symptoms, but it took a good 6 months before I really noticed. Things that it helped for me were the fatigue and the mouth sores, and this may sound odd (I haven't read it anywhere), but it seemed to help calm down my acid stomach.
10-09-2005, 06:53 PM
When I first went on Plaquenil, I was a bit lightheaded, but it did go away.
I agree w ith the others on the eye twitch, what an aggravation! But I don't think it is the Plaquenil.
I found that the Plaquenil helped a lot with symptoms - after a bit, I had less fatigue and less pain. I do't think it was only the plaquenil, i also think that dietary changes (going vegitarian and trying to keep fats low as well) and some vitamins/herbs/supplements helped. Acceptance did as well - though that is a daily balancing act - i often want to be the energetic person I once was. That was then, now I'm quieter and more respective of my body's needs. Most of the time, anyway! :wink: